JOURNAL ARTICLE

Concurrent Drug-Induced Linear Immunoglobulin A Dermatosis and Immunoglobulin A Nephropathy

Ji Seok Kim, Misoo Choi, Chan Hee Nam, Jee Young Kim, Byung Cheol Park, Myung Hwa Kim, Seung Phil Hong
Annals of Dermatology 2015, 27 (3): 315-8
26082590
Diseases associated with immunoglobulin A (IgA) antibody include linear IgA dermatosis, IgA nephropathy, Celiac disease, Henoch-Schönlein purpura, etc. Although usually idiopathic, IgA antibody is occasionally induced by drugs (e.g., vancomycin, carbamazepine, ceftriaxone, and cyclosporine), malignancies, infections, and other causes. So far, only a few cases of IgA bullous dermatosis coexisting with IgA nephropathy have been reported. A 64-year-old female receiving intravenous ceftriaxone and metronidazole for liver abscess had purpuric macules and papules on her extremities. One week later, she had generalized edema and skin rash with bullae and was diagnosed with concurrent linear IgA dermatosis and IgA nephropathy. After steroid treatment, the skin lesion subsided within two weeks, and kidney function slowly returned to normal. As both diseases occurred after a common possible cause, we predict their pathogeneses are associated.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
26082590
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"